Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Heavy bleeding after ipill, pain during periods. Is this early menstruation or pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Question
Hi,
There is heavy bleeding like Mensuration(MC) after 6day of taking iPill.
Here is the details
Last period started- 4th April
Ended on - 9th April
Period cycle- 26 days
Always gets severe pain during period.

We have had intercourse on 13th April but never finished inside and also used condom other times. For extra precaution, she tool i-pill within 1 hour.
on 19th April, she got vaginal bleeding with high pain, I thought it should be side effect of i-pill. Today is the third day and there is still some pain and bleeding. Some time pain increased. Bleeding is just like normal period bleeding. But this is approx 2 week earlier.

Our concern is:
1- Is it early mensuration or just only side effect?
2- Will next mensuration will come again and on time?
3- Is there any chance of pregnancy ?( she can't take any such test)
4- Any meditation if pain & bleeding continues?

Please answer all these 4 question and give your suggestion.

Thank you
Posted Wed, 23 May 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Kulsoom Qureshi 32 minutes later
Hi,

Thanks for consulting us. You have absolutely nothing to worry about. I appreciate you provided a very good history, making everything clear.

This type of bleeding is perfectly normal and expected within 5-7 days of taking i-pill. This bleeding represents "the effect" rather than the side effect.

Her usual period may come on time or somewhat delayed as after taking the pill (it contains hormones) the period/cycle may undergo readjustment. So, if you are sure there is no chance of pregnancy she should be tension free.

Bleeding will subside in few days (5-7 days) hopefully. If not she should visit a gynecologist in person for assessment.

She may take her regular pain killers if required. But if the pain is more than usual she needs to see a gynecologist for further management.

I suggest she should be using a regular and reliable method of contraception if she wants to avoid similar anxieties in future.

I think sever pain during all periods also need evaluation if this is disturbing her life. This can be investigated and dealt properly only under supervision of a gynecologist who may perform some test on her for definitive diagnosis and proper management.

I hope my answer will be acceptable to you. If you have any further query please don't hesitate to contact me.

Regards
Above answer was peer-reviewed by
 
Follow-up: Heavy bleeding after ipill, pain during periods. Is this early menstruation or pregnancy? 1 hour later
Thank you doctor,
I will update you on the status.
 
 
Answered by Dr. Kulsoom Qureshi 8 hours later
You are welcome.
I will be here to help you out!
Above answer was peer-reviewed by
 
Follow-up: Heavy bleeding after ipill, pain during periods. Is this early menstruation or pregnancy? 7 hours later
Hi,
You have written above that - "So, if you are sure there is no chance of pregnancy she should be tension free."

I have confusion here. We have no sex after taking ipills. so, how can I be sure of pregnancy. When ipill have shown its effect ( bleeding etc), then I assume that there should not be any chance of pregnancy.

Please suggest.

Thanks
 
 
Answered by Dr. Kulsoom Qureshi 16 hours later
Hi,

Welcome back. I will try to clarify my answer further.

I mean to say, this bleeding actually represents an early period artificially induced by the ipill and is an expected response after this pill.

If you have not had any unprotected sex after the ipill and the current bleeding, then it is like beginning of a new cycle for her after she finishes this bleeding.

You wrote she can't take any test and you were using condoms; pull out method & ipill for protection. I therefore, tried to reassure you that at present there is no need for a pregnancy test and she does not have to worry about that.

But I added further, if the bleeding continues she may need to consult a gynecologist for evaluation.

I hope I am clear this time. Please write back if you need any other clarification.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor